MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132702
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.The event date is unknown.As a result, the 1st day of the month has been entered as the event date.Therefore, date of event was processed as (b)(6) 2019.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a persistent atrial fibrillation ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and suffered an epicardial effusion requiring a pericardiocentesis.Biosense webster, inc.Does not recommend the use of its devices in the epicardial space.The adverse event was discovered during use of biosense webster, inc.Products.The procedure was not successfully completed.The issue was resolved.The patient¿s condition is fully recovered.The patient was hospitalized for one additional day.In the opinion of the physician, the event was procedure related.The transseptal was performed with brk needle (abbott).Prior to discovering the tamponade, ablation was performed.There was no evidence of a steam pop.The irrigation settings were standard for smart touch.Graph, dashboard, vector and visitag were used for force visualization.There were no error messages displayed by biosense webster, inc.Equipment.The visitag module was used with the ablation index parameters and force as an additional filter.Ablation index options were used for coloring.
 
Additional Manufacturer Narrative
Clarification was received on the event reported on(b)(6)2020.Epicardial effusion did not occur, it was pericardial effusion.The h6.Patient codes remains the same of ¿cardiac tamponade¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9576686
Report Number2029046-2020-00044
Device Sequence Number2936647
Product Code LPB
UDI-Device Identifier10846835009170
UDI-Public10846835009170
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132702
Device Catalogue NumberD132702
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NON BWI-ABBOTT BRK NEEDLE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;